Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 83, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Dec 5, 2001, 1:39 PM CST for Langlade County, Oneida County, Wisconsin. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2001, 1:39 PM CST (19:39 UTC)
- Expired
- Dec 5, 2001, 2:15 PM CST
- In force
- 36 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Langlade County, WI, Oneida County, WI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
827 WUUS53 KGRB 051942 SVRGRB WIC067-085-052015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 139 PM CST WED DEC 5 2001 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWEST LANGLADE COUNTY IN WISCONSIN EASTERN ONEIDA COUNTY IN WISCONSIN * UNTIL 215 PM CST * AT 139 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL. THE STORMS WERE LOCATED 7 MILES WEST OF ENTERPRISE...OR 10 MILES SOUTH OF RHINELANDER. THE LINE WAS MOVING NORTHEAST AT 60 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... HARRISON BY 145 PM CST. MONICO BY 145 PM CST. STARKS BY 145 PM CST. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. $$ LAT...LON 4562 8944 4531 8937 4543 8906 4582 8917 EB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 5, 3:45 AM CST, 9 hours 54 minutes earlier.
Area forecast discussion, Dec 5, 3:45 AM CST, 9 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 AM CST WED DEC 5 2001 FORECAST FOCUS ON TEMPERATURES AND WINDS TODAY. FOG A PROBLEM OVER THE EXTREME NORTHERN ZONES AS LIGHT WINDS...WARM AIR...AND SNOW COVER PRODUCE A RIPE ENVIRONMENT FOR FOG. DENSE FOG WILL LIFT AS THE WARM FRONT PUSHES NORTHWARD AND WINDS BECOME SOUTHWEST AND INCREASE IN SPEED. MODELS SUGGESTING WARM DAY TODAY AS WE ARE UNDER THE INFLUENCE OF A WARM MOIST SOUTHWEST FLOW. RIGHT NOW THE BEST CHANCE FOR RECORD BREAKING TEMPERATURES WILL BE THE SOUTHERN ZONES AS CURRENT TEMPERATURES ARE ONLY A FEW DEGREES AWAY FROM THE RECORD HIGH ALREADY. SNOW COVER IN THE NORTHERN ZONES WILL PREVENT THE TEMPERATURES FROM SOARING MUCH ABOVE THE RECORDS FOR THIS DAY. HAVE BUMPED UP TEMPERATURES A FEW NOTCHES IN THE ZONES TO COME MORE IN LINE WITH THE WARMER AVN MOS RATHER THAN THE COOLER NGM MOS. PRESSURE GRADIENT WITH THE APROACHING LOW IS QUITE IMPRESSIVE. WHATS EVEN MORE IMPRESSIVE IS THE WINDS ON THE BACK SIDE OF THE LOW AFTER THE COLD FRONT PASSES THROUGH. 850 MB WINDS CRANK TO 50 KNOTS WITH STRONG COLD AIR ADVECTION. HAVE BROUGHT THE WIND SPEEDS UP TO WINDY AFTER THE PASSAGE OF THE COLD FRONT TO REFLECT SOME OF THESE STRONG WINDS MAKING IT TO THE SURFACE. MODELS PRETTY CLOSE IN HOW THEY HANDLE THE STRENGTH OF THE LOW AND WHERE THE PRECIPITATION WILL FALL. THE AVN IS MORE GENEROUS WITH THE AMOUNT OF PRECIPITATION THAT FALLS TODAY AND TONIGHT. WILL GO WITH THE MORE CONSERVATIVE ETA AND NGM...BELIEVING THE PRECIPITATION WILL BE IN THE FORM OF SHOWERS AND THUNDERSTORMS AS OPPOSED TO A STEADY RAIN CONCENTRATED OVER ONE AREA. CURRENT RADAR TRENDS HAVE LEAD TO OCCASIONAL SHOWER WORDING WITH A FEW THUNDERSTORMS OVER ALL THE ZONES TODAY AS THE PRECIPITATION LOOKS LIKE SHOWERS INSTEAD OF A STEADY RAIN. RAIN WILL END OVER THE EASTERN ZONES TONIGHT AS THE LOW MOVES TOWARDS HUDSON DAY. REST OF THE FORECAST LOOKS REASONABLE AS THE NEXT CHANCE OF PRECIPITATION COMES FRIDAY AS A WEAK 500 MB VORT MOVES THROUGH THE STATE. COORDINATION WITH ARX AND MQT...THANKS. .GRB...DENSE FOG ADVISORY FAR NORTHERN WISCONSIN THIS MORNING. WIZ005-010>012. KURIMSKI WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Dec 5, 12:00 PM CST, 1 hour 39 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CST WED DEC 5 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PARTS OF CENTRAL WISCONSIN. THE RISK AREA IS GENERALLY SOUTH AND WEST OF A LINE FROM WAUSAU TO OSHKOSH. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. GUSTY SOUTHERLY WINDS IN ADVANCE OF A COLD FRONT WILL CONTINUE TO PULL WARM...MOIST AIR FROM THE GULF OF MEXICO INTO WISCONSIN THIS AFTERNOON. THE UNSEASONABLE WARMTH...COMBINED WITH ABUNDANT LOW LEVEL MOISTURE... AND STRONG MID-LEVEL WINDS ARE EXPECTED TO INTERACT WITH THE FRONT AS IT SWEEPS ACROSS THE BADGER STATE LATER THIS AFTERNOON. WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE ENTIRE FORECAST AREA. A FEW OF THE STRONGER STORMS COULD PRODUCE DAMAGING WIND GUSTS OF 50 TO 60 MPH. THE THREAT OF THUNDERSTORMS WILL END WITH THE PASSAGE OF THE COLD FRONT THIS EVENING. HOWEVER...STRONG WEST WINDS GUSTING AS HIGH AS 35 TO 40 MPH WILL DEVELOP AND PERSIST INTO THE EVENING HOURS AFTER THE FRONT MOVES THROUGH. SPOTTER GROUPS MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING. WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST WHENEVER HAZARDOUS WEATHER CONDITIONS ARE OCCURRING OR IMMINENT. KALLAS WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Dec 5, 12:00 PM CST, 1 hour 39 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CST WED DEC 5 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PARTS OF CENTRAL WISCONSIN. THE RISK AREA IS GENERALLY SOUTH AND WEST OF A LINE FROM WAUSAU TO OSHKOSH. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. GUSTY SOUTHERLY WINDS IN ADVANCE OF A COLD FRONT WILL CONTINUE TO PULL WARM...MOIST AIR FROM THE GULF OF MEXICO INTO WISCONSIN THIS AFTERNOON. THE UNSEASONABLE WARMTH...COMBINED WITH ABUNDANT LOW LEVEL MOISTURE... AND STRONG MID-LEVEL WINDS ARE EXPECTED TO INTERACT WITH THE FRONT AS IT SWEEPS ACROSS THE BADGER STATE LATER THIS AFTERNOON. WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE ENTIRE FORECAST AREA. A FEW OF THE STRONGER STORMS COULD PRODUCE DAMAGING WIND GUSTS OF 50 TO 60 MPH. THE THREAT OF THUNDERSTORMS WILL END WITH THE PASSAGE OF THE COLD FRONT THIS EVENING. HOWEVER...STRONG WEST WINDS GUSTING AS HIGH AS 35 TO 40 MPH WILL DEVELOP AND PERSIST INTO THE EVENING HOURS AFTER THE FRONT MOVES THROUGH. SPOTTER GROUPS MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING. WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST WHENEVER HAZARDOUS WEATHER CONDITIONS ARE OCCURRING OR IMMINENT. KALLAS WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 1:23 PM CST | Severe Thunderstorm Warning | GRB | Lincoln | 37 min |
| Dec 5, 2:30 PM CST | Severe Thunderstorm Warning | GRB | Florence | 15 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.